Alert archive / Alabama / Freeze Warnings in 2011
Freeze Warning 4, NWS Birmingham, AL
NWS Birmingham, AL issued this freeze warning at Nov 10, 2011, 4:17 AM CST for 39 counties in Alabama. It took effect at Nov 11, 2011, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2011, 4:17 AM CST (10:17 UTC)
- In effect from
- Nov 11, 2011, 12:00 AM CST
- Expired
- Nov 11, 2011, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
369 WWUS74 KBMX 101017 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 417 AM CST THU NOV 10 2011 ...FREEZING TEMPERATURES EXPECTED ACROSS A LARGE PART OF CENTRAL ALABAMA TONIGHT... ALZ011>015-017>050-102200- /O.NEW.KBMX.FZ.W.0004.111111T0600Z-111111T1500Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 417 AM CST THU NOV 10 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY. * TEMPERATURE...MID TO UPPER 20S IN OUTLYING AREAS WHILE LARGER URBAN AREAS WILL BE NEAR 32. * IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL BE SUSCEPTIBLE TO THESE COLD TEMPERATURES. TENDER PLANTS CAN BE KILLED AT THESE TEMPERATURES IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
893 WWUS74 KBMX 102138 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 338 PM CST THU NOV 10 2011 ...FREEZING TEMPERATURES EXPECTED ACROSS A LARGE PART OF CENTRAL ALABAMA TONIGHT... ALZ011>015-017>050-111500- /O.CON.KBMX.FZ.W.0004.111111T0600Z-111111T1500Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 338 PM CST THU NOV 10 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... * TEMPERATURE...MID TO UPPER 20S IN OUTLYING AREAS WHILE LARGER URBAN AREAS WILL BE NEAR 32. * IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL BE SUSCEPTIBLE TO THESE COLD TEMPERATURES. TENDER PLANTS CAN BE KILLED AT THESE TEMPERATURES IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this freeze warning went out at Nov 9, 11:40 PM CST, 4 hours 37 minutes earlier.
Area forecast discussion, Nov 9, 11:40 PM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1140 PM CST WED NOV 9 2011 .UPDATE... AVIATION DISCUSSION. && .DISCUSSION... AFTER MAKING AN EARLIER UPDATE TO ACCOUNT FOR GREATER RAIN COVERAGE DURING THE EARLY EVENING...ANOTHER UPDATE WILL BE MADE SHORTLY TO ACCOUNT FOR RAIN SHIFTING EASTWARD AND DIMINISHING. EXPECT MOST OF THE SIGNIFICANT RAIN TO END IN OUR AREA BY MIDNIGHT...ALTHOUGH THERE'S BOUND TO BE A FEW SPRINKLES AROUND THE SOUTHEASTERN PORTIONS FOR A LITTLE BIT BEYOND THAT. I HAVE DECIDED NOT TO MAKE ANY CHANGES TO THE LOW TEMPERATURE FORECAST FOR TONIGHT. TEMPS INITIALLY COOLED A BIT QUICKER THAN FORECAST BEHIND THE FRONT...BUT I THINK THINGS WILL EVEN OUT OVER THE NEXT COUPLE OF HOURS. I DID MAKE THE NECESSARY ADJUSTMENTS TO HOURLY TEMPS AND DEW POINTS...BASED ON LATEST OBS. LOTS OF LOW LEVEL MOISTURE AROUND...BUT WINDS WILL STAY UP ENOUGH TO KEEP FOG FROM BECOMING AN ISSUE. /61/ && .AVIATION... 06Z TAF DISCUSSION. THE COLD FRONT HAS PUSHED THROUGH CENTRAL ALABAMA. SOME LIGHT RAIN LINGERS ACROSS SOUTEAST ALABAMA FROM KTOI-KAUO AND EASTWARD...BUT THE INTENSITY IF VERY LIGHT AND NOT RESTRICTING VSBYS...SO PRECIPITATION WAS LEFT OUT OF TAFS. AREAS ALONG AND SOUTH OF I-85 IN ALABAMA WILL STILL SEE LCL MVFR CIGS...BUT DRIER AIR ADVECTING SOUTHWARD SHOULD PUSH THE LOWER CIGS OUT OF CENTRAL ALABAMA BY 08Z. NORTHWEST WINDS NEAR 10 KNOTS THRU 15Z WILL INCREASE TO NEAR 15 KNOTS WITH GUSTS TO 20 KNOTS AFTER 15Z AS HIGHER WINDS MIX DOWNWARD DURING THE HEATING OF THE DAY. 58/ROSE && .FIRE WEATHER... LOW HUMIDITIES ASSOCIATED WITH THE INCOMING DRY AIR MASS WILL LEAD TO POTENTIAL FIRE WEATHER CONCERNS FRIDAY AND SATURDAY AFTERNOONS...AND HAVE KEPT THE MENTION OF SUCH IN THE HWO. 16 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 9, 7:41 PM CST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 741 PM CST WED NOV 9 2011 ALZ011>015-017>050-101600- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 741 PM CST WED NOV 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. COLD CONDITIONS ARE EXPECTED FRIDAY MORNING AND AGAIN ON SATURDAY MORNING. LOW TEMPERATURES MAY HIT THE FREEZING MARK OR BELOW IN SEVERAL LOCATIONS EACH MORNING. LOW HUMIDITIES ASSOCIATED WITH AN INCOMING DRY AIRMASS WILL LEAD TO POTENTIAL FIRE WEATHER CONCERNS BOTH FRIDAY AND SATURDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 4:58 AM CST | Fire Weather Watch | BMX | Barbour, Bullock, Chambers, Elmore, Lee, Lowndes and 5 more | 11 hr |
| Nov 10, 3:33 PM CST | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Bullock, Calhoun, Chambers and 24 more | 38 hr |
| Nov 10, 3:33 PM CST | Red Flag Warning | BMX | Autauga, Barbour, Bibb, Bullock, Chambers, Chilton and 21 more | 26 hr |
Nearby
Freeze Warnings in Alabama, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.